Advertisement

Inequalities pp 135-139 | Cite as

Some Operator Inequalities of the Schwarz Type

  • Elliott H. Lieb
  • Mary Beth Ruskai

Abstract

We prove several operator inequalities which are analogous to the Schwarz inequality.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. R. Halmos, “A Hilbert Space Problem Book,” Problem 94, D. van Nostrand Co., Princeton, 1967.Google Scholar
  2. 2.
    J. Bendat and S. Sherman, Monotone and convex operator functions, Trans. Amer. Math Soc. 79 (1955), 58–71.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    W. F. Stinespring, Positive functions on C*-algebras, Proc. Amer. Math. Soc. 6 (1955), 211–216.MathSciNetzbMATHGoogle Scholar
  4. 4.
    R. V. Kadison, A generalized Schwarz inequality and algebraic invariants for operator algebras, Ann. of Math. 56 (1952), 494–503.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    H. Umegaki, Conditional expectation in operator algebra I, Tohoku Math. J. 6 (1954), 177–181.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    J. Tomiyama, On the product projection of norm one in the direct product of operator algebras, Tohoku Math. J. 11 (1959), 303–313.Google Scholar
  7. 7.
    J. Tomiyama, On the projection of norm one in W*-algebras, Proc, Japan Acad. 33 (1957), 608–612.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Elliott H. Lieb
    • 1
  • Mary Beth Ruskai
    • 2
  1. 1.Department of MathematicsMassachusetts Institute of TechnologyCambridgeUSA
  2. 2.Department of PhysicsUniversity of AlbertaEdmontonCanada

Personalised recommendations